MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302890
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was "excess of epoxy" on the needle 30ga 7/8in bsg clear hub.There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
Dhr review: batch 7261545 had ten visual inspections performed on 650 parts with zero defects noted.The id inspection system was challenged six times using 150 parts with zero failures noted.Dripover: an epoxy dripover generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing/possible factors.A dirty sensor that doesn't shut the epoxy off for a missing cannula.The epoxy pressure is too high.The epoxy applicator needs attention- it isn't shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.The epoxy stain on the cannula is where the epoxy is applied, and then runs down to fill the epoxy well on the hub.Other than the dripover, the defect could not be confirmed as reported.All product measured was within specification limits.
 
Event or Problem Description

Brand Name
NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8018946
Report Number1911916-2018-00597
Device Sequence Number1380772
Product Code FMI
UDI-Device Identifier50382903028905
UDI-Public50382903028905
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302890
Device Lot Number7261545
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;